Hail, Pawnee
- When
- July 12, 2:01 PM CST
- Where
- Pawnee County, 2 mi NW of Burdett
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.217, -99.550
11 hail, 1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jul 12, 2:01 PM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 301 PM CDT WED JUL 12 2006 .DISCUSSION... DAYS 1-2... FORECAST CHALLENGES ARE THUNDERSTORMS CHANCES LATE THIS AFTERNOON INTO EARLY EVENING AND IF ANY SEVERE. WEAK FRONTAL BOUNDARY LAYING ACROSS CENTRAL KANSAS WILL BE THE FOCUS FOR A THUNDERSTORMS ALONG WITH A WEAK WAVE COMING OVER THE ROCKIES. SOME OF THESE THUNDERSTORMS MAY BE SEVERE, CAPES OVER 2000 J/KG WITH UP TO PENNY HAIL AND WIND GUSTS TO 60 MPH. ALTHOUGH THE LAYER WIND FIELDS ARE WEAK THE BEST POTENTIAL OF SEVERE WOULD BE WITH COLLAPSING PULSE SEVERE STORMS. HAVE ADDED SEVERE WORDING FOR DODGE CITY AND EAST. THUNDERSTORMS ARE AGAIN EXPECTED ON THURSDAY AFTERNOON WITH GOOD HEATING AND SURFACE CONVERGENCE IN THE FAR WEST. THINK THEY COULD START BY 3 OR 4 PM IN THE FAR NORTHWEST THEN SPREAD EASTWARD OVERNIGHT. A SHORTWAVE TROUGH IS EXPECTED TO MOVE ACROSS THE AREA ON THURSDAY WITH GOOD MOISTURE IN PLACE. TONIGHT LOWS IN THE UPPER 60S TO AROUND 70 LOOK GOOD WITH HIGHS IN THE MID TO UPPER 90S. THEN ON FRIDAY THINK SLIGHTLY COOLER IN THE NORTHEAST BEHIND THE CONVECTIVE SYSTEM WITH SOME EASTERLY WINDS. STILL IN THE MID 90S NORTH TO NEAR 100 WEST LOOK GOOD. DAYS 3-7... NOT MUCH MORE TO SAY FOR THE EXTENDED BESIDES HOT. ALL MODELS AGREE ON DEVELOPING TYPICAL MID-SUMMER RIDGE ACROSS WESTERN TWO-THIRDS OF CONUS WITH PLENTY OF HOT TEMPERATURES TO GO WITH IT. SHOULD SEE HIGH TEMPERATURES IN THE UPPER 90S TO AROUND 105 FOR MUCH OF THE PERIOD. NO REAL CHANCE FOR MUCH IN THE WAY OF PRECIPITATION DURING THE PERIOD EITHER. THE BEST HOPE IS ONCE A DECENT LEE TROUGH DEVELOPS OUT WEST THAT AN ISOLATED STORM MAY DEVELOP IN THE LATE AFTERNOON BUT WITH 40-50 DEGREE T-TD SPREADS...MOST STORMS WILL NOT LIKELY PRODUCE MUCH RAIN AND NOT EVEN WORTH A MENTION IN THE FORECAST AT THIS TIME. 8-10 DAY OUTLOOK WILL REMAIN THE SAME WITH RIDGE REMAINING OVER AREA KEEPING TEMPERATURES HOT WITH LITTLE IN THE WAY OF PRECIPITATION UNLESS SOME MONSOONAL MOISTURE CAN MAKE IT UP THIS WAY. && .PRELIMINARY POINT TEMPS/POPS... DDC 70 98 70 97 / 40 10 40 0 GCK 68 98 69 97 / 30 30 40 0 EHA 68 98 68 99 / 20 30 40 0 LBL 68 98 68 98 / 20 20 40 0 HYS 70 97 71 96 / 50 20 40 10 P28 72 98 73 98 / 50 30 20 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN06/28
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 545 AM CDT WED JUL 12 2006 KSZ030-031-043>046-061>066-074>081-084>090-131000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 545 AM CDT (445 AM MDT) WED JUL 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT MUCH LIKE YESTERDAY WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHWEST KANSAS THIS AFTERNOON AND MOVE SLOWLY EASTWARD OVERNIGHT. A FEW OF THESE STORMS COULD PRODUCE SOME HAIL OF AN INCH OR LESS IN SIZE AND WINDS UP TO 60 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDELY SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE THURSDAY AFTERNOON AND OVERNIGHT. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH THE MAIN THREAT BEING HAIL OF AN INCH OR LESS IN SIZE AND WINDS UP TO 60 MPH. .SPOTTER INFORMATION STATEMENT... A FEW SPOTTERS MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. SPOTTERS MAY BE NEEDED AGAIN TOMORROW AFTERNOON AND NIGHT. JOHNSON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
105 PM CDT WED JUL 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 3 ENE GARDEN CITY 37.99N 100.81W
07/11/2006 E0.75 INCH FINNEY KS TRAINED SPOTTER
0635 PM HAIL 2 E GARDEN CITY 37.98N 100.83W
07/11/2006 E1.75 INCH FINNEY KS PUBLIC
0735 PM HAIL 11 WSW INGALLS 37.77N 100.64W
07/11/2006 E1.00 INCH GRAY KS PUBLIC
&&
26The Dodge City radar (KDDC), 63 km away, was scanning. The volume nearest the first event began at 20:02 UTC.
11 hail, 1 heavy rain. Local standard time, as filed.
Four inches of rain fell with minor flooding problems were reported. There was widespread three to five inch reports received all across east central Ellis county, including the Walker area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526749, 5526750, 5526751, 5526752, 5526753, 5526754, 5526755, 5526756, 5526757, 5526758, 5526759, 5526760.